Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 1, NWS Shreveport, LA

May 3, 201811 counties in Texas

NWS Shreveport, LA issued this wind advisory at May 3, 2018, 4:12 AM CDT for 11 counties in Texas. It took effect at May 3, 2018, 10:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 3, 2018, 4:12 AM CDT (09:12 UTC)
In effect from
May 3, 2018, 10:00 AM CDT
Expired
May 3, 2018, 2:52 PM CDT
In force
5 hr
Issued by
NWS Shreveport, LA

Counties Camp County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1775 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS74 KSHV 030912
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
412 AM CDT Thu May 3 2018

...Lake Wind Advisory is in effect across portions of east Texas
and deep east Texas...


TXZ096-108>111-124-125-136-137-149-150-040000-
/O.NEW.KSHV.WI.Y.0001.180503T1500Z-180504T0000Z/
Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-
Cherokee-Rusk-
Including the cities of Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Tyler, Longview, Jacksonville, Rusk, and Henderson
412 AM CDT Thu May 3 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in Shreveport has issued a Wind
Advisory, which is in effect from 10 AM this morning to 7 PM CDT
this evening. 

* EVENT...Tightened pressure gradient will result in sustained
  south to southeast wind speeds of 15 to 20 mph, with gusts to 
  near 30 mph.

* TIMING...Mid-morning through early evening. 

* IMPACT...A rough chop on area lakes is expected, which will make
  boating hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

29
1 follow-up statement
414 
WWUS74 KSHV 031952
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
252 PM CDT Thu May 3 2018

...Lake Wind Advisory has been cancelled...

TXZ096-108>111-124-125-136-137-149-150-032100-
/O.CAN.KSHV.WI.Y.0001.000000T0000Z-180504T0000Z/
Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-
Cherokee-Rusk-
Including the cities of Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Tyler, Longview, Jacksonville, Rusk, and Henderson
252 PM CDT Thu May 3 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Shreveport has cancelled the Wind
Advisory. 

$$

19

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at May 3, 12:01 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, May 3, 12:01 AM CDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1201 AM CDT Thu May 3 2018

.AVIATION...
For the 03/06z TAFs, convection ongoing across West Texas will
likely begin to impact portions of Southeast Oklahoma and adjacent
portions of extreme Southwest Arkansas and Northeast Texas around
03/12z. Rain chances will continue to increase from northwest to
southeast through the period, but the highest chances for
convection should be northwest of a line from KJSO to KADF. A few
storms could be severe, especially during the afternoon hours.

Ceilings are already lowering in a few locations. All terminals
are expected to experience MVFR conditions during the early
morning hours. A very slow improvement is expected after sunrise.
Most locations should improve into the VFR range around 03/18z
before ceilings lower once again late in the period.

CN

&&

.PREV DISCUSSION... /issued 952 PM CDT Wed May 2 2018/

UPDATE...
Lowered POPs areawide through the overnight and early morning
hours. The broken line of convection over Oklahoma and North Texas
is finally beginning to take on a more southwest-northeast
orientation. This should tend to favor an overall slower eastward
progression. Meanwhile, convection is already developing over the
Texas Hill Country between Interstates 10 and 20. Additional
development is expected northward. Through 12z, rain chances
should remain confined to areas west of a line from Jacksonville
TX to Nashville AR.

Otherwise, temperatures remain quite warm this evening with most
locations in the mid to upper 70s. Abundant cloud cover tonight
will keep overnight lows around 70 degrees F. With the exception
of POPs, the remainder of tonight's forecast looks on track.

Updated text products will be sent shortly.

CN

PREV DISCUSSION... /issued 352 PM CDT Wed May 2 2018/

SHORT TERM.../Tonight through Thursday night/
Breaks in cloud cover have greatly impacted temperatures today as
areas seeing sunshine have warmed into the mid 80s while locations
blanketed in a more extensive cu field have only managed the lower
80s. Convection has been slow to develop this afternoon, but radar
trends are showing isolated showers starting to pop up over parts
of north Louisiana and south Arkansas. Expect additional scattered
showers and possibly a few thunderstorms to continue popping up
through the remainder of the afternoon over much of the area. The
loss of heating around sunset will allow much of this convection
to diminish, but have held POPs through the overnight period over
roughly the NW half of the region where enhanced SW flow aloft in
advance of the upper trough to our west will contribute to more
lift with an embedded shortwave. The SE half of the area will see
cloud cover diminish during the mid to late evening, but low level
clouds will return after midnight through Thursday morning with
low temperatures only falling into the upper 60s to lower 70s area
wide.

Similar trends will carry on through Thursday as the closed upper
low across the Four-Corners region begins to slowly lift NE across
the Rockies. The slow progression of this system will keep higher
rain chances across our NW zones through Thursday night as storms
should become more robust into the afternoon and evening Thursday
with a Slight Risk of severe storms covering the NW third of our
region in SE Oklahoma, adjacent areas of SW Arkansas, and roughly
the northern third of NE Texas. Damaging winds and large hail are
the primary concerns with any of these stronger to possibly severe
storms that develop during the peak heating hours of Thursday. The
cold front associated with this upper level system will gradually
shift SE across the Plains through late Thursday but will remain
NW of our CWA through the end of the short term forecast period.

/19/

LONG TERM.../Friday through Wednesday/
A very slow moving trough of low pressure will gradually push from
northwest to southeast across the region on Friday and Saturday. As
a result, the threat of showers and thunderstorms will prevail
across the ArkLaTex on Friday and Friday night, with the threat
tapering from northwest to southeast during the day on Saturday.
That being said, this line of showers and thunderstorms will likely
be elongating and potentially weaken as it pushes across the region.
Therefore, not really anticipating the threat of severe weather.
However, cannot completely rule it out either, as there is a
marginal risk of severe thunderstorms for portions of Deep East
Texas for Friday afternoon and evening, where the greatest
instability will be.  If our Deep East Texas counties do see severe
weather on Friday believe the primary threats will be large hail and
damaging winds.

Dry northwesterly flow will prevail across the region for Saturday
night through Monday, with high pressure building back across the
region on Tuesday.  As a result, warmer conditions should develop
across the region for Sunday through Tuesday, with temperatures
rebounding into the lower to mid 80s. Models are then showing at
another short wave trough moving across the central portions of the
US on Wednesday. At this time, there is some model variability as to
whether or not our region will stay dry or get clipped by the
southern portion of the front. Therefore, added a slight chance of
showers and thunderstorms to southeast Oklahoma and southwest
Arkansas, but left the rest of the region dry. Palmer

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  87  69  80 /  10  20  20  50
MLU  68  86  66  83 /  10  10  10  20
DEQ  69  81  65  74 /  30  70  60  50
TXK  69  84  67  74 /  10  40  40  40
ELD  68  84  68  80 /  10  20  20  40
TYR  71  85  69  76 /  20  40  30  70
GGG  71  85  69  77 /  10  30  20  50
LFK  71  86  68  84 /  10  20  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/13
Hazardous weather outlook, May 2, 6:01 AM CDT, 22 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
601 AM CDT Wed May 2 2018

ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-031115-
Union-Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-
Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
Nacogdoches-Shelby-Angelina-San Augustine-
601 AM CDT Wed May 2 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana, northwest Louisiana and east
Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A slow moving upper level trough out to our west will result in a
gradually increasing chance of showers and thunderstorms beginning
late Thursday. A weak cold front will providing a better focus
for additional coverage of more widespread thunderstorm activity
Friday and Friday night. The cold front will gradually shift on
through the area during Saturday with the threat of showers and
thunderstorms decreasing for the latter half of the weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.

ARZ060-061-070>072-LAZ001-002-TXZ112-125-126-136>138-149>151-
031115-
Hempstead-Nevada-Miller-Lafayette-Columbia-Caddo-Bossier-Cass-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
601 AM CDT Wed May 2 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana and northeast Texas.

.DAY ONE...Today and Tonight...
Isolated to scattered afternoon and overnight showers and
thunderstorms are expected. However...any storms are expected to
remain below severe limits and no hazardous weather is expected
at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A slow moving upper level trough out to our west will result in a
gradually increasing chance of showers and thunderstorms beginning
Thursday afternoon. A few storms may become strong, with gusty
winds and possible hail. A weak cold front, providing a better
focus for additional coverage of more widespread thunderstorm
activity during Friday into Friday night. The cold front will
gradually shift on through the area during Saturday with the
threat of showers and thunderstorms decreasing for the latter half
of the weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters, is not anticipated through tonight.

ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-031115-
Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin-
Titus-Camp-Morris-Wood-
601 AM CDT Wed May 2 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...
Isolated to scattered afternoon and overnight showers and
thunderstorms are expected. However...any storms are expected to
remain below severe limits and no hazardous weather is expected
at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
A slow moving upper level trough out to our west will result in a
gradually increasing chance of showers and thunderstorms beginning
Thursday afternoon. A few storms may become strong to severe,
with strong gusty winds and possible large hail. A weak cold
front, providing a better focus for additional coverage of more
widespread thunderstorm activity during Friday into Friday night.
The cold front will gradually shift on through the area during
Saturday with the threat of showers and thunderstorms decreasing
for the latter half of the weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters is not anticipated through tonight.

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:13 PM CDTSpecial Weather StatementSHVCamp, Franklin, Titus, Wood47 min
May 3, 5:09 PM CDTSpecial Weather StatementSHVWood66 min
May 3, 6:09 PM CDTSpecial Weather StatementSHVCamp51 min
May 3, 6:59 PM CDTSpecial Weather StatementSHVCass61 min

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.